MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VORTX DIAMOND - 18; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION VORTX DIAMOND - 18; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 82875
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/15/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the coil was protruding from the microcatheter's tip during removal.The target lesion was located in the moderately tortuous vein.A 3mm/3.3 mm vortx diamond 18 was selected for use.During the procedure, it was noted that the coil was stuck inside the microcatheter.The coil was removed together with the micro catheter; however, it was further noted that the coil protruded from the microcatheter's tip during removal and was found bent.The procedure was completed with another of the same device.There were no patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The main coil returned inside the coil introducer, besides the plunger was returned.The coil introducer was inspected and the tip was found kinked.The coil was inspected and was found kinked.The retaining clip was removed, the plunger was introduced and the coil was advanced through the coil introducer; however the main coil was removed with some resistance.The zap tip has a smooth surface.One of the zap tip was found damage.Dimensional inspection of the main coil components have met and passed the specifications.

Brand Name
VORTX DIAMOND - 18
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9279465
Report Number2134265-2019-13368
Device Sequence Number2388863
Product Code KRD
UDI-Device Identifier08714729324874
UDI-Public08714729324874
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K102714
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/26/2021
Device Model Number82875
Device Catalogue Number82875
Device Lot Number0021788832
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2019
Initial Date Received by Manufacturer 10/15/2019
Supplement Date Received by Manufacturer12/10/2019
Initial Report FDA Received Date11/05/2019
Supplement Report FDA Received Date12/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROGREAT19 - MICRO CATHETER; PROGREAT19 - MICRO CATHETER